Weight Gain on Lupron

5 Posts | Page(s): 1 

Weight Gain on Lupron

by timmc on Sat Jan 05, 2019 05:32 PM

Quote | Reply

Just had my last of 4 Lupron injections, 6 month intervals. 3 months have passed since my last one. I have put on about 25-30 pounds since I began the injections. I have received various answers as to how long it will take for the weight to start to come off. I realize I will not lose it all automatically and continued exercise and diet will enhance the weight loss. Any one have similar issue?

RE: Weight Gain on Lupron

by DRisen on Fri Jan 11, 2019 12:04 AM

Quote | Reply

I've been on Lupron quarterly for a number of years and have not experienced any weight gain, in fact I'm about ten pounds lighter than when I first started. I do regular gym exercise, usually 3 times a week for about an hour.

RE: Weight Gain on Lupron

by desertman51 on Fri Jan 11, 2019 04:44 AM

Quote | Reply

On Jan 05, 2019 5:32 PM timmc wrote:

Just had my last of 4 Lupron injections, 6 month intervals. 3 months have passed since my last one. I have put on about 25-30 pounds since I began the injections. I have received various answers as to how long it will take for the weight to start to come off. I realize I will not lose it all automatically and continued exercise and diet will enhance the weight loss. Any one have similar issue?

Initially, I had substantial weight gain with Lupron.  I've had many of the side effects and continue to have periodic hot flashes and night sweats. I've been on this most recent round of Lupron for the past two years, having been able to take a drug vacation for a year, after the first round which lasted 6 months.

My weight got up to 250lbs (I'm 6'0) and I figured enough was enough.  Over the last two years, I've managed to get down to 200 - 202.  I did this with diet and exercise.  Regarding diet, I've been vegetarian (90% vegan) for the last 18 months.  I limit the white flour and sugar and I make sure that I walk 4-6 days a week, 50-60 minutes.  I also work with light weights 2-3 times a week.  This seems to help me maintain strength.  Forget even trying to build muscle mass when you're taking Lupron.

RE: Weight Gain on Lupron

by timmc on Fri Jan 11, 2019 01:49 PM

Quote | Reply

I envy you and happy for you, each us have different side affects. Thanks for replying!

RE: Weight Gain on Lupron

by timmc on Fri Jan 11, 2019 01:55 PM

Quote | Reply

So your first round was for 6 months and then off for a year and then back on for two years, at 6 month intervals? As I mentioned just had my last(hopefully) injection 4 months ago and was wondering once the med clears my system would I begin to see some weight loss. I work out 4-5 days a week and can't even maintain. Trying to remain positive I kept the size 34 jeans I had two years ago, and the 36's from last year and hope to throw away these 38's sometime the end of this year.

Thanks for replying, it helps!

5 Posts | Page(s): 1 
Subscribe to this message board discussion

We care about your feedback. Let us know how we can improve your CancerCompass experience.